Alert archive / Vermont / Flash Flood Warnings in 2013

Flash Flood Warning 12, NWS Burlington, VT

June 29, 20134 counties in Vermont

NWS Burlington, VT issued this flash flood warning at Jun 29, 2013, 3:18 PM EDT for 4 counties in Vermont. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2013, 3:18 PM EDT (19:18 UTC)
Expired
Jun 29, 2013, 7:15 PM EDT
In force
4 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
None

Counties Addison County, VT, Chittenden County, VT, Lamoille County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 10 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 3:45 PM EDTFLASH FLOODBurlington, VTNUMEROUS ROADS FLOODED IN BURLINGTON AND SOUTH BURLINGTON
Jun 29, 4:30 PM EDTFLASH FLOODEssex Junction, VTCASCADE STREET...DUNBAR DRIVE...AND MAPLEWOOD LANE FLOODED
Jun 29, 6:00 PM EDTFLASH FLOOD3 Nw St. George, VTHIGH WATER LEVELS OVER CHEESEFACTORY ROAD BETWEEN HINESBURG ROAD AND DORSET STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

836 
WGUS51 KBTV 291918
FFWBTV
VTC001-007-015-023-292315-
/O.NEW.KBTV.FF.W.0012.130629T1918Z-130629T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
318 PM EDT SAT JUN 29 2013

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL LAMOILLE COUNTY IN NORTHWEST VERMONT...
  NORTHWESTERN WASHINGTON COUNTY IN CENTRAL VERMONT...
  CHITTENDEN COUNTY IN NORTHWEST VERMONT...
  NORTH CENTRAL ADDISON COUNTY IN CENTRAL VERMONT...

* UNTIL 715 PM EDT.

* AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING FROM 
  THUNDERSTORMS OVER THE WARNED AREA. DOPPLER RADAR ESTIMATES UP TO 
  ONE INCH OF RAINFALL HAS FALLEN WITHIN THE PAST HOUR WITH AN 
  ADDITIONAL INCH OF RAIN EXPECTED. SMALL CREEKS AND STREAMS WILL 
  QUICKLY LEAVE THEIR BANKS. CULVERTS AND ROADSIDE DITCHES WILL BE 
  OVERWHELMED BY WATER. ROAD WASHOUTS ARE POSSIBLE...ESPECIALLY ON 
  BACK ROADS AND UNPAVED SURFACES. CITY STREETS WILL
  BECOME INUNDATED WITH RUSHING WATER.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BURLINGTON...ESSEX JUNCTION...SOUTH BURLINGTON AND WINOOSKI.

IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 4454 7328 4463 7323 4463 7313 4462 7296
      4460 7288 4455 7281 4443 7282 4437 7285
      4429 7291 4429 7302 4427 7331 4437 7329

$$

LOCONTO
2 follow-up statements
672 
WGUS71 KBTV 292059
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
459 PM EDT SAT JUN 29 2013

VTC001-007-015-023-292315-
/O.CON.KBTV.FF.W.0012.000000T0000Z-130629T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMOILLE VT-WASHINGTON VT-CHITTENDEN VT-ADDISON VT-
459 PM EDT SAT JUN 29 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR NORTH
CENTRAL ADDISON...CHITTENDEN...NORTHWESTERN WASHINGTON AND
SOUTHWESTERN LAMOILLE COUNTIES...

AT 445 PM EDT...FLASH FLOODING WAS REPORTED IN CHITTENDEN COUNTY 
DUE TO EXCESSIVE RAINFALL FROM PRIOR THUNDERSTORMS. SEVERAL STREETS 
IN THE DOWNTOWN BURLINGTON AREA HAVE BEEN INUNDATED WITH WATER. IN 
ADDITION...THE INTERSECTION OF CASCADE AND DUNBAR STREETS AND 
MAPLEWOOD STREET IN ESSEX JUNCTION WERE ALSO FLOODED. SHOWERS AND 
THUNDERSTORMS WERE DEVELOPING IN NORTHERN ADDISON COUNTY...WHICH 
WILL BRING ADDITIONAL RAIN TO THE WARNED AREA. CULVERTS AND 
ROADSIDE DITCHES WILL BE OVERWHELMED BY WATER. ROAD WASHOUTS ARE 
POSSIBLE...ESPECIALLY ON BACK ROADS AND UNPAVED SURFACES.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BURLINGTON...
ESSEX JUNCTION...SOUTH BURLINGTON...WINOOSKI...WILLISTON...
BOLTON...UNDERHILL...

IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 4454 7328 4463 7323 4463 7313 4462 7296
      4460 7288 4455 7281 4443 7282 4437 7285
      4429 7291 4429 7302 4427 7331 4437 7329

$$

LOCONTO
411 
WGUS71 KBTV 292221
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
621 PM EDT SAT JUN 29 2013

VTC001-007-015-023-292231-
/O.CAN.KBTV.FF.W.0012.000000T0000Z-130629T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMOILLE VT-WASHINGTON VT-CHITTENDEN VT-ADDISON VT-
621 PM EDT SAT JUN 29 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL
ADDISON...CHITTENDEN...NORTHWESTERN WASHINGTON AND SOUTHWESTERN
LAMOILLE COUNTIES...

WHILE THE FLASH FLOOD THREAT HAS ENDED...THE HAZARDS CREATED BY
FLOODING WILL REMAIN. STREAMS WILL CONTINUE TO RUN HIGH...AND
ROADS...BRIDGES AND CULVERTS MAY HAVE BEEN WASHED OUT. OBEY ALL ROAD
CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY...AND DO NOT DRIVE
THROUGH DAMAGED AREAS.

LAT...LON 4454 7328 4463 7323 4463 7313 4462 7296
      4460 7288 4455 7281 4443 7282 4437 7285
      4429 7291 4429 7302 4427 7331 4437 7329

$$

LAHIFF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:07 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 29, 2:07 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
207 PM EDT SAT JUN 29 2013

.SYNOPSIS...
THE CHANCES FOR AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE
FOR THIS WEEKEND INTO NEXT WEEK. THE AREAL COVERAGE OF
PRECIPITATION WILL BE SCATTERED...WITH SOME ISOLATED AREAS OF
HEAVY RAINFALL POSSIBLE. A FEW STRONGER STORMS WILL BE POSSIBLE
THIS AFTERNOON ACROSS PARTS OF VERMONT. TEMPERATURES WILL
CONTINUE TO BE NEAR NORMAL WITH HIGHS IN THE UPPER 70S TO LOWER
80S AND LOWS MAINLY IN THE UPPER 50S TO MID 60S.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
AS OF 108 PM EDT SATURDAY...GOING FORECAST IN GOOD SHAPE WITH
SHOWERS AND THUNDERSTORMS DEVELOPING WHERE ANTICIPATED ACROSS
CLINTON AND ESSEX COUNTIES OF NEW YORK...AS WELL AS PORTIONS OF
EASTERN VERMONT WHERE CAPE PROFILES OF 1000-1500 J/KG EXIST.
EXPECT CONVECTIVE ACTIVITY ACROSS THE CHAMPLAIN VALLEY OF NEW
YORK TO SHIFT INTO VERMONT OVER THE NEXT FEW HOURS...WITH
ACTIVITY ACROSS EASTERN VERMONT SHIFTING INTO NH. CONTINUED
THREAT OF SMALL HAIL...GUSTY WINDS AND HEAVY RAINFALL WITH ANY
STORMS...THOUGH AT THIS POINT BELIEVE STORMS WILL LIKELY REMAIN
BELOW SEVERE LIMITS...WITH MAYBE A WARNING OR TWO POSSIBLE.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH MONDAY/...
AS OF 420 AM EDT SATURDAY...TONIGHT...AREAL COVERAGE/INTENSITY OF
SCATTERED CONVECTION WL DECREASE AS SFC INSTABILITY DISSIPATES.
WL MENTION LOW CHC POPS THRU THE EVENING HRS...THEN PATCHY FOG WL
BE POSSIBLE...ESPECIALLY DEEPER VALLEYS. TEMPS MAINLY IN THE M50S
MTN VALLEYS TO L/M60S CPV.

OVERALL...MDLS IN GOOD AGREEMENT WITH
LARGE SCALE SYNOPTIC SETUP FOR SUNDAY INTO MONDAY. GFS/ECMWF AND
NAM SHOW MID/UPPER LVL TROF AXIS BECMG SHARPER...WITH MORE OF A
SOUTHERLY FLW AT MID LVLS DEVELOPING BY MONDAY. THIS WL SHIFT OUR
MID LVL FLW FROM SW TO SOUTHERLY AND ADVECT DEEPER MOISTURE BACK
INTO OUR CWA BY MONDAY AFTN. PWS INCREASE TO NEAR 2.0"...ALONG
WITH A BOUNDARY NEARBY. THIS SFC BOUNDARY WL SERVE AS A FOCUS FOR
ADDITIONAL ROUNDS OF SHOWERS/STORMS...ESPECIALLY ON MONDAY. IN
ADDITION...A RRQ OF 25H JET OF 100 TO 120 KNOTS WL BE ACRS
SOUTHERN CANADA...PLACING OUR REGION IN FAVORABLE ULVL
DIVERGENCE...FOR ENHANCED DEEP LAYER LIFT. STILL SOME UNCERTAINTY
WITH REGARDS TO SFC HEATING/INSTABILITY EACH AFTN...PER CLOUD
COVER AND BL DWPTS. ON SUNDAY...THINKING GREATEST COVERAGE OF
SCATTERED SHOWERS/STORMS WL BE ACRS SOUTHERN/CENTRAL VT...WHERE
INSTABILITY/PWS ARE THE HIGHEST...ALONG WITH THE BEST LLVL SFC
CONVERGENCE FROM BOUNDARY. BY MONDAY...THIS FORCING ALONG WITH
INCREASED PW VALUES AND INSTABILITY WL LIFT INTO CENTRAL VT AND
PARTS OF NNY. WL MENTION CHC POPS FOR AFTN ACTIVITY ON SUNDAY AND
LIKELY POPS FOR MONDAY...PER BETTER DYNAMICS/MOISTURE PROFILES. IN
ADDITION...THE THREAT FOR ADDITIONAL HEAVY RAINFALL AND LOCALIZED
HIGHER RAINFALL RATES WL INCREASE BY MONDAY AFTN. NOT EXPECTING
WIDESPREAD ISSUES...BUT SOME LOCALIZED FLASH FLOODING COULD BE
POSSIBLE...ESPECIALLY ACRS AREAS OF COMPLEX TRRN...GIVEN THE
AVAILABLE MOISTURE. A SLIGHT WARMING TREND IN TEMPS CAN BE
ANTICIPATED AS 85H TEMP CLIMB BACK BTWN 13-15C...SUPPORTING HIGHS
MAINLY IN THE 80S.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 443 AM EDT SATURDAY...FORECAST AREA WILL BE INBETWEEN A DEEP
TROUGH OVER THE MIDWEST AND A STRONG RIDGE OVER THE WESTERN ATLANTIC
FOR MUCH OF THE EXTENDED PERIOD. THE RESULT WILL BE A DEEP AND MOIST
SOUTHERLY FLOW OF AIR AND A CONTINUED THREAT FOR SHOWERS AND
THUNDERSTORMS. CHANCES FOR SHOWERS APPEAR HIGHEST EARLY IN THE
PERIOD WHEN REMNANTS OF SURFACE BOUNDARY WILL BE DRAPED ACROSS
REGION...PROVIDING A FOCUS FOR THE PRECIPITATION. OTHERWISE...
PRECIPITATION CHANCES AND THREAT OF THUNDERSTORMS EXPECTED TO
HIGHEST DURING AFTERNOON AND EVENING HOURS EACH DAY...DURING TIME
OF MAX HEATING AND INSTABILITY. SERIES OF HARD TO TIME SHORTWAVES
LIFTING NORTHEAST ACROSS THE REGION WILL ALSO ENHANCE CHANCES FOR
SHOWERS AT TIMES. WITH PRECIPITABLE WATER VALUES REMAINING VERY
HIGH THROUGH THURSDAY (NEAR 2 INCHES)...THERE WILL BE CONTINUED
THREAT FOR LOCALLY HEAVY DOWNPOURS AND POTENTIAL HYDRO CONCERNS...
GIVEN THE COPIOUS AMOUNTS OF RAIN WE HAVE RECEIVED THIS MONTH AND
THE SATURATED SOIL CONDITIONS. THERE ARE SOME INDICATIONS THAT BY
LATE IN THE WEEK THE RIDGE MAY RETROGRADE WEST FAR ENOUGH TO ALLOW
FOR FLOW TO BECOME MORE WESTERLY AND ZONAL...WHICH WOULD HELP DRY
THINGS OUT JUST A BIT. TEMPERATURES WILL BE ABOVE NORMAL THROUGH
THE PERIOD AND IT WILL BE HUMID. EXPECT VALLEY HIGHS IN THE MID
AND PERHAPS UPPER 80S...WITH LOWS MAINLY IN THE 60S.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
THROUGH 18Z SUNDAY...MAINLY VFR THROUGH 03Z EXCEPT LOCALLY MVFR
TSRA/SHRA THROUGH 00Z. CLEARING SKIES THIS EVENING WILL ALLOW FOR
LOCAL AREAS OF IFR/LIFR IN FOG 07-12Z ESPECIALLY AT KSLK/KMPV.
CAN'T QUITE RULE OUT FOG AT BTV AND PBG ESPECIALLY WITH SHOWERS
THIS AFTERNOON. MAINLY VFR AGAIN AFTER 12-14 SUNDAY. WINDS MAINLY
VARIABLE WITH SURFACE LOW PRESSURE OVER THE REGION.

OUTLOOK 18Z SUNDAY THROUGH THURSDAY...MAINLY VFR ALTHOUGH BRIEF
MVFR/IFR POSSIBLE IN ANY SCATTERED SHOWERS OR THUNDERSTORMS. MAY
SEE MVFR/IFR IN SOME FOG/BR DURING THE OVERNIGHT HOURS IN ANY
PLACES THAT SEE RAIN.

&&

.HYDROLOGY...
AS OF 420 AM EDT SATURDAY...SCATTERED SHOWERS AND THUNDERSTORMS
ARE EXPECTED DAILY ACRS THE NORTH COUNTRY. THE THREAT FOR
ADDITIONAL FLOODING WITH POSSIBLE FLASH FLOODING WL INCREASE AGAIN
BY EARLY THIS UPCOMING WK...ESPECIALLY AS THE AVAILABLE MOISTURE
IN THE ATMOSPHERE INCREASES. THE COMBINATION OF DEEP MOISTURE
ADVECTION... SFC INSTABILITY...AND SFC BOUNDARY NEARBY WL HELP IN
THE DEVELOPMENT OF DAILY ROUNDS OF SHOWERS/STORMS. GIVEN THE
RECENT RAINS AND ALREADY SATURATED SOILS...VERY LITTLE ADDITIONAL
RAINFALL IS NEEDED TO CAUSE PROBLEMS. RAPID RISES ON LOCAL
WATERWAYS CAN BE EXPECTED IN AND AROUND ANY THUNDERSTORM ACTIVITY.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...TABER
NEAR TERM...LAHIFF
SHORT TERM...TABER
LONG TERM...RJS
AVIATION...SISSON
HYDROLOGY...
Hazardous weather outlook, Jun 29, 3:18 AM EDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
318 AM EDT SAT JUN 29 2013

NYZ026>031-034-035-087-VTZ001>012-016>019-300730-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
318 AM EDT SAT JUN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY ACROSS THE
NORTH COUNTRY. A FEW STRONGER STORMS WILL BE POSSIBLE ACROSS
PARTS OF CENTRAL...EASTERN...AND SOUTHERN VERMONT. THESE STORMS WILL BE
CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS...AND BRIEF HEAVY
DOWN POURS. IN ADDITION...ISOLATED FLASH FLOODING WILL BE
POSSIBLE...GIVEN THE SATURATED SOIL CONDITIONS. THE AREAL COVERAGE
AND INTENSITY OF PRECIPITATION WILL DECREASE AROUND SUNSET THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE DAILY CHANCES OF SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS
WILL CONTINUE FOR SUNDAY THROUGH MOST OF THIS UPCOMING WEEK. THE
COMBINATION OF SATURATED SOILS AND ADDITIONAL LOCALIZED HEAVY RAINFALL
WILL CONTINUE THE POTENTIAL FOR FLASH FLOODING...ESPECIALLY AS THE
AMOUNT OF AVAILABLE MOISTURE IN THE AIR MASS INCREASES AGAIN BY
EARLY THIS UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 29, 2:18 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
218 PM EDT SAT JUN 29 2013

NYZ035-VTZ002-005-006-008-016-017-291915-
EASTERN CHITTENDEN VT-EASTERN ESSEX NY-EASTERN FRANKLIN VT-
LAMOILLE VT-WASHINGTON VT-WESTERN CHITTENDEN VT-WESTERN FRANKLIN VT-
218 PM EDT SAT JUN 29 2013

...A STRONG THUNDERSTORM WILL MOVE THROUGH CENTRAL CHITTENDEN...
NORTHEASTERN ESSEX...NORTHWESTERN WASHINGTON...SOUTH CENTRAL FRANKLIN
AND SOUTHWESTERN LAMOILLE COUNTIES...

AT 212 PM EDT...A STRONG THUNDERSTORM WAS NEAR FOUR BROTHERS...MOVING
EAST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAINFALL
WILL CAUSE PONDING OF WATER IN URBAN AREAS...HIGHWAYS AND
STREETS...AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING
SPOTS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SHELBURNE POINT...SOUTH BURLINGTON...EXIT 13 I89...EXIT 14 I89...
ESSEX JUNCTION...EXIT 12 I89...ESSEX CENTER...NORTH WILLISTON...
JERICHO...JERICHO CENTER...UNDERHILL...NORTH UNDERHILL...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.

BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.

BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR. STRONG WINDS WILL
CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN SMALL BOATS.

LAT...LON 4470 7284 4444 7271 4431 7338 4448 7347

LOCONTO
Special weather statement, Jun 29, 2:34 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
234 PM EDT SAT JUN 29 2013

VTZ003-004-007-291930-
CALEDONIA VT-ESSEX VT-ORLEANS VT-
234 PM EDT SAT JUN 29 2013

...A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE THROUGH NORTHEASTERN
CALEDONIA...NORTHERN ESSEX AND SOUTHEASTERN ORLEANS COUNTIES...

AT 224 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE LOCATED OVER
SOUTHERN ORLEANS AND NORTHEASTERN CALEDONIA COUNTIES. THE STRONGEST
THUNDERSTORM WAS LOCATED 5 MILES NORTH OF SUTTON. THESE STORMS ARE
MOVING NORTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. DOPPLER RADAR
ESTIMATES THAT AROUND ONE INCH OF RAIN HAS FALLEN FROM PRIOR
THUNDERSTORMS. ADDITIONAL HEAVY RAINFALL FROM THESE STORMS WILL
CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF
WATER ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND
STREAMS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
EAST CHARLESTON...EAST BROWNINGTON...ISLAND POND...MORGAN CENTER...
WARREN GORE...AVERYS GORE...NORTON...AVERILL...WALLACE POND...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.

BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.

LAT...LON 4498 7152 4493 7150 4459 7202 4471 7221
      4480 7217 4502 7190 4502 7159

LOCONTO

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 10:17 PM EDTSpecial Weather StatementBTVAddison, Lamoille58 min
Jun 28, 10:20 PM EDTSpecial Weather StatementBTVAddison, Lamoille55 min
Jun 29, 2:18 PM EDTSpecial Weather StatementBTVChittenden57 min
Jun 29, 2:34 PM EDTSpecial Weather StatementBTVEssex56 min
Jun 29, 3:47 PM EDTSpecial Weather StatementBTVOrleans73 min
Jun 29, 5:07 PM EDTFlash Flood WarningBTVCaledonia, Essex, Orleans4 hr
Jun 29, 7:24 PM EDTSpecial Weather StatementBTVChittenden, Lamoille51 min

Nearby

Flash Flood Warnings in Vermont, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.